Sedating children for mri
In the event of an overdose or if combined with another sedative, many of these drugs can cause unconsciousness (see hypnotic) and even death.
There is some overlap between the terms "sedative" and "hypnotic".
Malcolm Lader at the Institute of Psychiatry in London estimates the incidence of these adverse reactions at about 5%, even in short-term use of the drugs.
The paradoxical reactions may consist of depression, with or without suicidal tendencies, phobias, aggressiveness, violent behavior and symptoms sometimes misdiagnosed as psychosis.
About half of all the people admitted to emergency rooms in the U. as a result of nonmedical use of sedatives have a legitimate prescription for the drug, but have taken an excessive dose or combined it with alcohol or other drugs.
There are also serious paradoxical reactions that may occur in conjunction with the use of sedatives that lead to unexpected results in some individuals.
The citations in these articles and the Cochrane Library yielded no further …Some heroin users may take them either to supplement their drug or to substitute for it.Stimulant users may take sedatives to calm excessive jitteriness.A 2-year-old child is acutely admitted at night to a district general hospital following a prolonged focal seizure.A CT scan of the head without sedation fails as the child is too active and distressed, and as the on-call paediatric registrar, you are requested by the radiographer to prescribe a sedative.The NICE guideline for sedation in children and young people advises that midazolam or chloral hydrate can be used to sedate for painless procedures.Medline (1948 to March week 5 2011) and Embase (1947 to 8 April 2011) were searched via Ovid on 11 April 2011 using the search terms ((chloral adj2 hydrate) AND midazolam) AND ((imaging or neuroimaging) OR ultrasound OR ultrasonog* OR scan* OR (computed ajd2 tomography) OR CT OR (magnetic adj2 resonance adj2 imaging) OR MRI OR echocardio* OR (painless adj2 procedure)).These include suicides and accidental drug poisonings.Accidental deaths sometimes occur when a drowsy, confused user repeats doses, or when sedatives are taken with alcohol.In both types of dependences, finding and using the sedative becomes the focus in life.Both physical and psychological dependence can be treated with therapy.